Zaleplon Made My Tinnitus Vanish! Why?

Discussion in 'Support' started by eman, May 25, 2015.

tinnitus forum
    1. eman

      eman Member

      Location:
      cairo
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      unknown ( accutane maybe )
      did anyone hear about zaleplon ? it is the active ingredient in a sleeping pills I used to take , I noticed that when I take 30 mg (which is higher than recommended daily dose (10 mg ) ) my tinnitus literally vanished completely !! I don't know why ? what does this medication do to make tinnitus disappear ? the problem was that its t 1/2 is about only 1 hour so my tinnitus used to come back shortly and I had to take more than 3 pills per day even in the morning to get some relief but I had to stop before it turns info an addiction problem
       
      • Helpful Helpful x 1
    2. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      That's very odd indeed. It's mean to be a sleeping tablet right? Very, very odd. Tad unbelievable if you ask me, but hey, stranger things have happened and we are all different.
       
    3. eman

      eman Member

      Location:
      cairo
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      unknown ( accutane maybe )
      yes you are right , they are sleeping pills I guess abroad called sonata , the thing is that they modulate GABAA receptor sites , I was wondering if this modulation could really make tinnitus disappear ? I once visited a doctor in Germany he told me that long time ago they used to inject a form of anesthesia around the ears and it also helped tinnitus but for only 2 hours , I am just thinking why can't they create something with a long lasting effect ?
       
    4. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      Low GABA levels are normally associated with tinnitus, so it could very well be that. There are other drugs which increase the GABA levels which help lower tinnitus, so yes, it probably is that.
       
    5. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      After reading much on T and H I strongly believe that the Gabba receptors in our digestive track have something to do with levels of T and H. These little receptors control sleep, emotions and so on.
       
    6. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      All the "Z" sleeping pills have an effect on GABA receptors and therefore might positively effect tinnitus.
      However they have a very short half life (no more than 2 hours, just to induce sleep) so their effectiveness is short lived. If you have positive results from these pills, might as well try clonazepam, has a similar mechanism of action and a comparatively huge half life (lasts longer, probably less addictive in the short term).
       
      • Agree Agree x 1
    7. eman

      eman Member

      Location:
      cairo
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      unknown ( accutane maybe )
      at first my doctor put me on Xanax but it didn't work for me I took 0.25mg per day then he prescribed me zaleplon , but I started to overdose on it out of anxiety and depression , so the positive effect that made my tinnitus disappear (and I mean it not decrease completely disappear ) came from the over dose not the recommended daily dose , I just don't know anymore , nothing seems to work and as you mentioned it lasts for a very short time so I had to take huge amounts each day
       
    8. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      I am guessing that if you tried a larger Xanax dose (say > 1.5mg) you'd have the same positive effect.
      But with these drugs, you must have lots of self control so that they retain their effectiveness and you don't develop tolerance.
      If you use 30-40mg Zaleplon daily, you'll eventually need > 40mg to get the same effect.
      Just use it once (or twice) per week, on difficult days. You'll never develop tolerance that way and you're always gonna get the same effect on the same dose.
       
    9. eman

      eman Member

      Location:
      cairo
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      unknown ( accutane maybe )
      that's a good idea I don't know why I never thought about it , just hoping once or twice a week would be effective :)
       
    10. Cymro41
      Gloomy

      Cymro41 Member

      Tinnitus Since:
      2008
      My doctor described Diazepam(UK) Valium but only 2mg pills which don't have much effect on my anxiety. Don't know how to ask for higher dosage!!
       
    11. Tamika
      No Mood

      Tamika Member Benefactor Team Awareness

      Tinnitus Since:
      04/2015
      Cause of Tinnitus:
      One loud indoor concert
      I have a lovely doctor but he does tend to be very conservative. He only prescribed a mild dose of mirtazapine to take each night. It didn’t help me much. I found it difficult to ask for something more but I had to do it. I went back with my husband as support and explained I was in a bad state and needed help. He then gave me diazepam 5mg for twice a day. I’ve found I can manage just taking ½ a tablet, but nice to know I can take a little more if I do need it. Can you take a family member with you to see the doctor? I found it helped me for support and also convinced the dr of the seriousness of the situation.
       
    12. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      I tried mirtazapine did absolutely nothing. Vallium is really addictive though...
       
    13. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      Yeah ,clonazepam has been proven to lower tinnitus. Might be worth trying, although I couldn't get my doctor to give me any.
       
    14. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      Has anyone noticed after they eat a good meal how the tinnitus and anxiety are more easily dealt with?
      Its the Gaba receptors at the stomach. Ive said it before I feel a lot of our problem with T is in the Gaba receptors.
      When I got Ill I felt something go wrong in the stomach area, within days I began my down hill slide.
      Bless us all.
       
    15. Geo

      Geo Member Benefactor

      Location:
      California
      Tinnitus Since:
      11/2012
      What exaclty happened to ur stomach?
       
    16. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      One night about three years ago, I just finished a round of cipro. I was getting ready for dinner.
      I felt a weird tweak right below the belly button. Didnt think much of it. Well I went to bed like I did
      for years. I woke up and could not sleep again, tossed and turned. Ever since the shitty night I havent been able to sleep. I think this sleep problem caused the Tinnitus not the other way around. For two months I walked and walked trying to sleep, no go. I had to resort to meds which I didnt want to do. Im slowly losing it. Its like freaking torture.
      Thanks for asking. I wish you and all the folk with T the best. I sure hope they come up with some relief at least.
      Getting tired of the benzos. I noticed you got T about the same time I did. Bless us through this journey.
       
    17. Geo

      Geo Member Benefactor

      Location:
      California
      Tinnitus Since:
      11/2012
      So ur saying that the twerk made u not prone to sleep for years ? Did ur stomach give u probelms as in pain or not being sble to go to the bathroom or just the sleep..
       
    18. Cymro41
      Gloomy

      Cymro41 Member

      Tinnitus Since:
      2008
      Hi Tamika. Yes my wife came with me last time. Guess I'm just going to have to ask him for 5mg Diaz!
       
    19. christine kauhane
      Sunshine

      christine kauhane Member

      Location:
      honolulu hawaii
      Tinnitus Since:
      june 9th 2013
      This is weired but 3 days after my ringig started I got H pylori in my stomacj wonder if this could be connected
       
    20. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      Fluriquinolone antibiotics like cipro can be neurotoxic and damage the GABA inhibitory system. There are lots of forums and support groups for this online. You are not alone.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.